Alert archive / Texas / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this winter storm warning at Mar 6, 2008, 11:31 AM CST for 24 counties in Texas. It took effect at Mar 6, 2008, 12:00 PM CST. It was in force for 8 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 6, 2008, 11:31 AM CST (17:31 UTC)
- In effect from
- Mar 6, 2008, 12:00 PM CST
- Expired
- Mar 6, 2008, 7:59 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 24 counties
Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 12:35 PM CST | SNOW 4 | Graham, TX | 4 INCHES OF SNOW FELL IN GRAHAM BETWEEN 930 AM AND NOON. |
| Mar 6, 12:41 PM CST | SNOW 3 | Graford, TX | ABOUT 3 INCHES OF SNOW SO FAR. STILL SNOWING HEAVILY. |
| Mar 6, 12:45 PM CST | SNOW 3 | Graford, TX | 3 INCHES OF SNOW IN GRAFORD |
| Mar 6, 12:57 PM CST | SNOW 1 | Gainesville, TX | |
| Mar 6, 1:22 PM CST | SNOW 4 | Mineral Wells, TX | 4 INCHES OF SNOW REPORTED BY THE POST OFFICE IN MINERAL WELLS |
| Mar 6, 1:55 PM CST | SNOW 3 | Gainesville, TX | |
| Mar 6, 2:15 PM CST | SNOW 5 | Decatur, TX | TRAFFIC STOPPED ON HIGHWAY 287 |
| Mar 6, 2:22 PM CST | SNOW 4.5 | Sherman, TX | |
| Mar 6, 2:50 PM CST | SNOW 4 | 3 S Rhome, TX | STILL SNOWING. |
| Mar 6, 2:50 PM CST | SNOW 9 | 9 Se Gainesville, TX | 9.0 INCHES MEASURED ON DRIVEWAY IN LAKE KIOWA |
| Mar 6, 3:00 PM CST | SNOW 3 | Springtown, TX | NWS EMPLOYEE REPORTS 3.0 INCHES OF SNOW |
| Mar 6, 3:24 PM CST | SNOW 7 | Denton, TX | NWS EMPLOYEE REPORTS 7.0 INCHES IN DENTON |
| Mar 6, 3:40 PM CST | HEAVY SNOW | Denton, TX | SOME TREE LIMBS IN DENTON BREAKING FROM THE WEIGHT OF THE SNOW |
| Mar 6, 4:18 PM CST | SNOW 6.5 | 5 N Saginaw, TX | REPORTED IN HASLET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KFWD 061731 WSWFWD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1131 AM CST THU MAR 6 2008 ...SNOW ADVISORY CONTINUES FOR JOHNSON...ELLIS...KAUFMAN...VAN ZANDT...AND RAINS COUNTIES... .AN UPPER LEVEL STORM SYSTEM MOVING OVER NORTH TEXAS TODAY AND TONIGHT IS PROVIDING WIDESPREAD LIFT ACROSS THE REGION. PRECIPITATION HAS ALREADY CHANGED TO SLEET AND SNOW IN WESTERN AND CENTRAL NORTH TEXAS...AND AS COLDER AIR MOVES SOUTH AND EAST RAIN WILL CHANGE OVER TO SNOW TODAY AND TONIGHT. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED IN THE ADVISORY AREA. TXZ091>093-100>103-115>118-129>132-141-070200- /O.UPG.KFWD.SN.Y.0002.080306T1800Z-080307T0900Z/ /O.NEW.KFWD.WS.W.0002.080306T1800Z-080307T1200Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO- PARKER-TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH... ARLINGTON...CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE... DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...COMANCHE... DE LEON 1131 AM CST THU MAR 6 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST FRIDAY... ...SNOW ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. AS AN UPPER SYSTEM MOVES ACROSS NORTH TEXAS...HEAVIER SNOW BANDS WILL CONTINUE TO DEVELOP ACROSS WESTERN NORTH TEXAS. SNOW WILL THEN SPREAD EAST INTO THE METROPLEX THIS AFTERNOON AND INTO NORTHEAST TEXAS THIS EVENING. SNOW TOTAL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED IN AN AREA RUNNING FROM EASTLAND COUNTY EASTWARD ACROSS THE METROPLEX AND ON INTO THE SULPHUR SPRINGS AREA. NEAR THE RED RIVER UP TO SIX INCHES ARE POSSIBLE. SNOW WILL TAPER OFF IN THE EARLY MORNING HOURS IN THE WEST...TO NEAR SUNRISE CENTRAL AND EAST. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TXZ094-095-104>107-119-120-070200- /O.UPG.KFWD.SN.Y.0002.080306T2000Z-080307T1200Z/ /O.NEW.KFWD.WS.W.0002.080306T1800Z-080307T1200Z/ FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-DALLAS-ROCKWALL- INCLUDING THE CITIES OF...BONHAM...PARIS...PLANO...GREENVILLE... COMMERCE...COOPER...SULPHUR SPRINGS...DALLAS...ROCKWALL 1131 AM CST THU MAR 6 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST FRIDAY... ...SNOW ADVISORY NO LONGER IN EFFECT... AS AN UPPER SYSTEM MOVES ACROSS NORTH TEXAS...HEAVIER SNOW BANDS WILL CONTINUE TO DEVELOP ACROSS WESTERN NORTH TEXAS. SNOW WILL THEN SPREAD EAST INTO THE METROPLEX THIS AFTERNOON AND INTO NORTHEAST TEXAS THIS EVENING. SNOW TOTAL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED IN AN AREA RUNNING FROM EASTLAND COUNTY EASTWARD ACROSS THE METROPLEX AND ON INTO THE SULPHUR SPRINGS AREA. NEAR THE RED RIVER UP TO SIX INCHES ARE POSSIBLE. SNOW WILL TAPER OFF IN THE EARLY MORNING HOURS IN THE WEST...TO NEAR SUNRISE CENTRAL AND EAST. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TXZ121>123-133-134-070200- /O.CON.KFWD.SN.Y.0002.080306T2000Z-080307T1200Z/ KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS- INCLUDING THE CITIES OF...TERRELL...KAUFMAN...FORNEY... WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY... POINT...EAST TAWAKONI...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS 1131 AM CST THU MAR 6 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... AS COLDER AIR MOVES SOUTH AND EAST RAIN WILL CHANGE OVER TO SNOW TODAY AND TONIGHT. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW ARE EXPECTED WHICH MAY CAUSE TRAVEL DIFFICULTIES. EXERCISE CAUTION WHILE TRAVELING... ESPECIALLY ON BRIDGES AND ELEVATED ROADWAYS. $$
1 follow-up statement
000 WWUS44 KFWD 070159 WSWFWD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 759 PM CST THU MAR 6 2008 ...WINTER STORM WARNING AND ADVISORY FOR PORTIONS OF NORTH AND WESTERN NORTH TEXAS TO BE CANCELED AT 8 PM CST... .LEAD DISTURBANCE ALOFT CONTINUES TO PUSH EAST OF NORTH TEXAS AS OF EARLY EVENING...TAKING DEEP...RICHER MOISTURE UP FROM THE GULF OF MEXICO WITH IT. HOWEVER...MAIN UPPER TROUGH AND ASSOCIATED JET MAXIMUM STARTING TO EJECT ACROSS WEST TEXAS...AND WILL MOVE ACROSS NORTH TEXAS OVERNIGHT. HOWEVER...DUE TO DRYING IN THE LOWER TO MID LEVELS OF THE ATMOSPHERE...ONLY SCATTERED LIGHT SNOW SHOWERS OR FLURRIES ARE EXPECTED WITH ANY OVERNIGHT ACTIVITY AND ACTIVITY FRIDAY MORNING...NAMELY ALONG AND EAST OF INTERSTATE 35. TXZ091>095-100>107-115>120-129>132-141-070300- /O.CAN.KFWD.WS.W.0002.000000T0000Z-080307T1200Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...COMANCHE...DE LEON 759 PM CST THU MAR 6 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELED THE WINTER STORM WARNING. HEAVY SNOW HAS PUSHED EAST OF THE WARNING AREA AND IS NO LONGER CONSIDERED A THREAT. ISOLATED TO SCATTERED...LIGHT SNOW SHOWERS OR FLURRIES ARE EXPECTED TO CONTINUE DURING THE OVERNIGHT HOURS AND INTO FRIDAY MORNING. NO SIGNIFICANT ADDITIONAL ACCUMULATIONS ARE ANTICIPATED AT THIS TIME. PATCHY BLACK ICE WILL LIKELY DEVELOP OVERNIGHT ACROSS THE WARNING AREA...AS SNOW MELT RE-FREEZES DUE TO FALLING TEMPERATURES. THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. $$ TXZ121>123-133-134-070300- /O.CAN.KFWD.SN.Y.0002.000000T0000Z-080307T1200Z/ KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS- INCLUDING THE CITIES OF...TERRELL...KAUFMAN...FORNEY... WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY... POINT...EAST TAWAKONI...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS 759 PM CST THU MAR 6 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELED THE SNOW ADVISORY. THE MIXED BAG OF RAIN...SNOW AND SLEET HAS PUSHED EAST OF THE WARNING AREA AND IS NO LONGER CONSIDERED A THREAT. ISOLATED TO SCATTERED...LIGHT SNOW SHOWERS OR FLURRIES ARE EXPECTED TO CONTINUE DURING THE OVERNIGHT HOURS AND INTO FRIDAY MORNING. NO SIGNIFICANT ADDITIONAL ACCUMULATIONS ARE ANTICIPATED AT THIS TIME. PATCHY BLACK ICE MAY DEVELOP LATE TONIGHT AND INTO FRIDAY MORNING ACROSS THE ADVISORY AREA...AS WATER ON AREA ROADS AND HIGHWAYS RE- FREEZES DUE TO FALLING TEMPERATURES. THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES BY DAYBREAK FRIDAY MORNING. $$ 05/
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this winter storm warning went out at Mar 6, 8:38 AM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 6, 8:38 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 838 AM CST THU MAR 6 2008 .UPDATE... LIGHTNING SHOWS A BAND OF SCATTERED THUNDERSLEET OR THUNDERSNOW MOVING EAST FROM THE ROLLING PLAINS. I HAVE ADDED MENTION OF SNOW SHOWERS ALONG AND WEST OF A LINE FROM EASTLAND TO MONTAGUE THIS MORNING TO GO ALONG WITH THE SHOWERS AND ISOLATED THUNDERSTORMS. 84 && .AVIATION... 545 AM 12Z TAFS ISENTROPIC LIFT BEGINNING TO RESULT IN SATURATION ACROSS CENTRAL TEXAS WHERE CIGS HAVE LOWERED TO MVFR AND SOME VERY LIGHT SHOWERS HAVE DEVELOPED. HAVE KEPT THE GENERAL TREND IN THE TAFS CONSISTENT WITH PREVIOUS FORECAST. EXPECT MVFR CIGS TO ARRIVE IN THE METRO AROUND MID MORNING WITH A STEADY RAIN BEGINNING AROUND NOON. RAIN COULD BE HEAVY BETWEEN 18Z-22Z WHEN STRONGEST LIFT OCCURS AHEAD OF INTENSIFYING UPPER/MID LEVEL LOW. IFR VIS/CIGS POSSIBLE DURING PERIODS OF HEAVY RAIN BUT WILL LEAVE MENTION OF TS OUT ATTM. MODEL SOUNDINGS IN FAIR AGREEMENT WITH SHOWING THE CHANGE-OVER TO RASN BY LATE AFTERNOON IN THE METROPLEX...BEGINNING AT AFW FIRST THEN DAL A COUPLE HOURS LATER. EXPECT ALL SNOW BY EARLY EVENING THROUGH MIDNIGHT WHEN PROGS DEPICT A FAVORABLE SETUP FOR CSI BANDING IN THE WAKE OF THE DEPARTING UPPER SYSTEM. MOD/HVY SNOW WITH VSBY DOWN TO 1/2SM AND STRONG NORTH WINDS OF 15-20KT IS POSSIBLE FROM 2-6Z. SNOW SHOULD TAPER OFF AFTER MIDNIGHT BUT COLUMN REMAINS SUFFICIENTLY SATURATED FOR A FEW FLURRIES THROUGH SUNRISE. TR.92 && .DISCUSSION... COLD AIR ADVECTION IS WELL UNDERWAY THIS MORNING. WE HAVE REACHED OUR HIGHS FOR THE DAY ALREADY...AS TEMPERATURES WILL ONLY CONTINUE TO FALL BEFORE HOVERING IN THE 30S FOR MUCH OF THE DAY. THE MID LEVEL TROF THAT WILL BRING LARGE SCALE LIFT TO THE REGION IS CURRENTLY MOVING OVER THE FOUR CORNERS AREA. AS THIS WAVE MOVES ACROSS NORTH TEXAS TONIGHT AND AND A SECONDARY WAVE TOMORROW...WE WILL SEE WIDESPREAD PRECIP BREAK OUT...CHANGING FROM RAIN TO SNOW BEGINNING THIS AFTERNOON. LOW LEVEL ISOTHERMS WILL BE KEY TO THE CHANGE FROM RAIN TO SNOW. AFTER 18Z...EXPECT ALL SNOW IN OUR FAR NW ZONES...WITH AN AREA OF RAIN MIXED WITH SNOW FROM SHERMAN TO NW SECTIONS OF THE METROPLEX TO CISCO. ELSEWHERE...EXPECT RAIN AND ISOLATED THUNDERSTORMS. AFTER SUNSET...850MB 0C ISOTHERM LINE WILL ESSENTIALLY BISECT OUR CWA...WITH THE NW HALF EXPERIENCING SNOW AND THE SOUTHERN HALF SEEING EITHER RAIN OR RAIN/SNOW MIX. AFTER MIDNIGHT...NEARLY ALL OF NORTH TEXAS WILL WITNESS SNOW...WITH THE EXCEPTION OF OUR FAR SOUTHEASTERN ZONES. BY 12Z FRIDAY...THE COLD AIR WILL HAVE PUSHED THROUGH ALL OF OUR FORECAST AREA...HOWEVER LARGE SCALE LIFT WILL BE EXITING. A WEAK SECONDARY SHORTWAVE TROF WILL FOLLOW LATE FRIDAY...BUT MOISTURE WILL BE SPARSE. WITH NO MEANS TO REPLENISH MOISTURE CONTENT...ONLY A FEW FLURRIES WILL BE SQUEEZED OUT. THEREFORE...WILL CARRY MENTION OF FLURRIES FRIDAY INTO THE PREDAWN HOURS SATURDAY MORNING. A SNOW ADVISORY IS IN EFFECT FOR AREAS ALONG AND NORTH OF I-20...AND START/END TIMES DEPICT BEST ESTIMATION OF PRECIP EVOLUTION. AT THIS TIME...WE EXPECT TOTAL AMOUNTS UP TO 3.5 INCHES IN OUR FAR NE ZONES...WITH WIDESPREAD 2 INCHES AMOUNTS EXPECTED ELSEWHERE ALONG THE RED RIVER. BETWEEN OUR RED RIVER COUNTIES AND I-20...EXPECT 1 TO 2 INCHES. IN THE EXTENDED...DISAGREEMENT CONTINUES TO PLAGUE THE MEDIUM RANGE GUIDANCE. WILL CONTINUE THUNDERSTORM CHANCES MONDAY INTO TUESDAY WITH A STALLED FRONT AND UPPER LOW ROLLING ACROSS THE AREA. QUICK GLANCE AT SEVERE PARAMETERS SUGGESTS A SEVERE THUNDERSTORM OR TWO MAY BE POSSIBLE MONDAY AND TUESDAY. HOWEVER...THIS WILL LIKELY CHANGE WITH TIME. STARTING TOMORROW...TEMPERATURES WILL WARM THROUGH THE WEEKEND AND INTO NEXT WEEK. PERHAPS A SLIGHT COOL DOWN MONDAY AND TUES DUE TO PRECIP/CLOUDS AND FRONT IN THE AREA...BUT TODAY WILL BE THE COLDEST OF THE NEXT 7 DAYS BY FAR. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 39 30 44 27 58 / 100 100 10 10 0 WACO, TX 42 32 48 29 60 / 100 60 10 10 0 PARIS, TX 39 31 37 25 52 / 90 100 30 10 0 DENTON, TX 37 28 42 25 57 / 100 100 10 10 0 MCKINNEY, TX 38 32 39 26 55 / 100 100 20 10 0 DALLAS, TX 41 31 43 28 58 / 100 100 10 10 0 TERRELL, TX 42 30 43 27 56 / 100 100 20 10 0 CORSICANA, TX 46 32 45 28 57 / 100 80 10 10 0 TEMPLE, TX 43 31 52 30 61 / 100 50 10 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM CST FRIDAY FOR THE FOLLOWING ZONES: TXZ093>095-105>107-122-123. SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR THE FOLLOWING ZONES: TXZ103-104-118>121. SNOW ADVISORY FROM NOON TODAY TO 3 AM CST FRIDAY FOR THE FOLLOWING ZONES: TXZ091-092-100>102-115>117-129. && 21/92
Hazardous weather outlook, Mar 6, 4:12 AM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 412 AM CST THU MAR 6 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 412 AM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. RAIN WILL BEGIN MIXING WITH SNOW THIS AFTERNOON ALONG AND NORTH OF I-20. A SNOW ADVISORY IS IN EFFECT FROM INTERSTATE 20 NORTHWARD THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. ACCUMULATIONS FROM 1 TO NEARLY 4 INCHES WILL BE POSSIBLE IN THE ADVISORY AREA...WITH THE HIGHEST AMOUNTS ALONG THE RED RIVER. ELSEWHERE ACROSS NORTH TEXAS...RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON AND TONIGHT. EXPECT SNOW ACCUMULATIONS FROM A TRACE TO AROUND HALF AN INCH. AREAS ALONG AND SOUTHEAST OF A CAMERON TO PALESTINE LINE CAN EXPECT PRIMARILY RAIN...BUT LIGHT SNOW CANNOT BE RULED OUT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW WILL BE ONGOING EARLY FRIDAY MORNING ACROSS THE MAJORITY OF NORTH TEXAS. ACCUMULATIONS AFTER MIDNIGHT FRIDAY MORNING WILL RANGE FROM A DUSTING TO AROUND 2 INCHES...WITH THE GREATER AMOUNTS ACROSS NORTHEAST PORTIONS OF NORTH TEXAS. FLURRIES WILL LINGER AFTER SUNRISE FRIDAY AND CONTINUE THROUGH FRIDAY NIGHT ACROSS NORTH TEXAS. THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT REPORTS OF SNOW ACCUMULATIONS WILL BE APPRECIATED. SCHULTZ
In the hours before
Special weather statement, Mar 6, 11:15 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 AM CST THU MAR 6 2008
TXZ091-101-102-115>117-129>131-061815-
MONTAGUE TX-JACK TX-WISE TX-PALO PINTO TX-PARKER TX-STEPHENS TX-
HOOD TX-EASTLAND TX-ERATH TX-
1115 AM CST THU MAR 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTLAND COUNTY
NORTHWESTERN ERATH COUNTY
NORTHWESTERN HOOD COUNTY
JACK COUNTY
SOUTHERN MONTAGUE COUNTY
PALO PINTO COUNTY
PARKER COUNTY
STEPHENS COUNTY
WISE COUNTY
SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH 2 PM ALONG AND WEST OF
AN EASTLAND TO MINERAL WELLS TO GAINESVILLE LINE. ACCUMULATIONS
THROUGH EARLY AFTERNOON OF UP TO TWO INCHES IS POSSIBLE IN
BRECKENRIDGE...GRAHAM...JACKSBORO...AND SURROUNDING AREAS. AN INCH
OR LESS IS POSSIBLE FROM LIPAN TO WEATHERFORD THROUGH 2 PM. SOME
THUNDERSNOW IS ALSO POSSIBLE...RESULTING IN VISIBILITIES NEAR ZERO
AT TIMES.
THE SNOW AND GUSTY NORTH WINDS WILL COMBINE TO CREATE HAZARDOUS
DRIVING CONDITIONS THROUGH THIS AFTERNOON. MOTORISTS SHOULD USE
CAUTION WHEN TRAVELING IN THESE AREAS.
LAT...LON 3294 9909 3295 9843 3343 9836 3349 9822
3348 9800 3359 9800 3381 9748 3347 9748
3261 9760 3210 9912
TIME...MOT...LOC 1715Z 214DEG 33KT 3259 9842
07/BBThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:43 AM CST | Snow Advisory | FWD | Collin, Comanche, Cooke, Dallas, Delta, Denton and 23 more | 16 hr |
| Mar 6, 11:15 AM CST | Special Weather Statement | FWD | Eastland, Jack, Montague, Palo Pinto, Parker, Stephens and 1 more | 60 min |
| Mar 6, 11:44 AM CST | Special Weather Statement | FWD | Cooke, Denton, Eastland, Jack, Palo Pinto, Parker and 3 more | 61 min |
| Mar 6, 12:44 PM CST | Special Weather Statement | FWD | Collin, Cooke, Denton, Eastland, Grayson, Jack and 6 more | 61 min |
| Mar 6, 12:50 PM CST | Special Weather Statement | FWD | Bell | 25 min |
| Mar 6, 1:20 PM CST | Special Weather Statement | FWD | Bell | 25 min |
| Mar 6, 1:55 PM CST | Special Weather Statement | FWD | Dallas, Denton, Parker, Tarrant, Wise | 50 min |
Nearby
Winter Storm Warnings in Texas, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.